MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.8 BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.8 BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0381
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device return is anticipated; however, at the time of the report the device has not been received by verathon.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that during a patient procedure, using a glidescope bflex 5.8 bronchoscope, the image was dark and pixelated while the bronchoscope was in the patient's mouth.The customer removed the bronchoscope and swapped it with a new one and was able to complete the case.A delay in the procedure of an undisclosed duration occurred as another bflex bronchoscope was obtained.No harm to the patient or user was reported.
 
Additional Manufacturer Narrative
A replacement glidescope bflex 5.8 bronchoscope was provided to the customer.The bflex 5.8 bronchoscope used in the procedure was returned to verathon for evaluation.A verathon technical service representative evaluated the returned bflex 5.8 bronchoscope and could not confirm the reported image issue.When the bflex 5.8 bronchoscope was connected to a known, good, test, glidescope core 15-inch monitor and a known, good, test, glidescope core quickconnect cable, the bflex 5.8 bronchoscope produced a normal image.The glidescope core quickconnect cable was connected and disconnected at the bflex end 15+ times, then a further 15+ times at the monitor end.The tests were repeated in both the a and b ports.The cable connection was reversed and the tests were repeated with the same results; no video image failure was detected.The camera image quality test was performed and passed.Since the glidescope bflex 5.8 bronchoscope was already provided to the customer, the bflex 5.8 bronchoscope used in the procedure was scrapped.No further investigation is required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE BFLEX 5.8 BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
MDR Report Key12122768
Report Number9615393-2021-00212
Device Sequence Number20045677
Product Code EOQ
UDI-Device Identifier00879123006400
UDI-Public(01)00879123006400(10)FT211200(17)220318
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model Number0570-0381
Device Catalogue Number0570-0397
Device Lot NumberFT211200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1